A 24-year-old female asked:
Disclaimer

Missed my per. for the 2nd month and am on nexplanon but had bleeding during intercourse , and as soon as we finished it stopped. What could this be?

1 doctor answer
Dr. Jeff Livingston
21 years experience in Obstetrics and Gynecology
Nexplanon bleed: Irregular bleeding is an almost universal side effect of nexplanon. There is no normal time for your period on this birth control method. Irregular bleeding can be annoying but it does not mean that the method is not working. This side effect is very typical of Progesterone only birth control
Answered on Feb 24, 2018

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A female asked:
Dr. Philip Miller
46 years experience in Family Medicine
Vaginal pain: requires a thorough GYN exam. The causes are multiple; however, most commonly: lack of vaginal lubrication, intense, vigorous intercourse, positional ... Read More
A 23-year-old female asked:
Dr. Alvin Lin
Dr. Alvin Lin answered
29 years experience in Geriatrics
Yes ; no: Spotting is a common ; normal side effect of any hormonal contraceptive eg birth control. However, post-coital bleeding or bleeding during intercourse ... Read More
1
1 thank
A 26-year-old female asked:
Dr. Susan Rhoads
37 years experience in Family Medicine
Yes.: Although no birth control method is 100% effective, you're well protected. The delay of 3 hours should not make a difference.
1
1 thank
A 24-year-old female asked:
Dr. Julan Crane
24 years experience in Pediatrics
Bleed after sex: it could be you have an infection So please visit your healthcare worker

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month